Economics at your fingertips  

Jump risk and option liquidity in an incomplete market

PeiLin Hsieh, QinQin Zhang and Yajun Wang

Journal of Futures Markets, 2018, vol. 38, issue 11, 1334-1369

Abstract: This study investigates the effect of a jump risk on options’ bid–ask implied volatility (IMV) spreads. We introduce theoretical models assuming market makers encounter a Bernoulli‐type jump atnd optimize the mean‐variance utility by choosing the optimal hedging delta and price. We find, at a low jump arrival rate, the Black–Scholes–Merton dynamic hedging for diffusion volatility outperforms static hedging for both diffusion and jump risks. If dynamic hedging is implemented, the jump components nonlinearly affect bid–ask spreads. Our regression supports our theoretical conclusions, and for model‐free IMV, jump risk factors are characterized by t statistics above 7 with adjusted R 2 above 70%.

Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-7314

Access Statistics for this article

Journal of Futures Markets is currently edited by Robert I. Webb

More articles in Journal of Futures Markets from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2020-07-04
Handle: RePEc:wly:jfutmk:v:38:y:2018:i:11:p:1334-1369